Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury does not open the eyes at all, makes no sounds and shows as the best motor response: no movement at all. Find the Glasgow Coma Scale total GCS = E + V + M.
Clinical assessment scores worksheet with answers
Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has blue or pale skin all over, a heart rate of 85/min, a grimace when stimulated, limp limbs with no muscle tone and no breathing. What is the APGAR score?
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: no; ambulatory aid: crutches, cane or walker; IV therapy or saline lock: yes; gait: impaired; mental status: knows own limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: crutches, cane or walker; IV therapy or saline lock: no; gait: weak; mental status: knows own limits. Find the Morse total MFS.
Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 65 mmHg. A patient’s systolic pressure is 81 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 65 mmHg?
Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 92% on supplemental oxygen, blood pressure 100/60 mmHg, pulse 76/min, alert, temperature 37.2 °C. Which clinical risk group does the patient fall into? Click it.
- 1low
- 2low–medium
- 3medium
- 4high
Answer key
- 1. GCS = 3
- 2. APGAR = 2
- 3. MFS = 55
- 4. MFS = 50
- 5. DBP = 57 mmHg
- 6. medium
Full step-by-step solutions: practise this topic on examproblems.com.